Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 2:41 PM CDT for 4 counties in Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 8, 2015, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:48 PM CDT | HAIL 1.5 | Ashland City, TN | AT LEAST PING PONG SIZE HAIL FALLING IN ASHLAND CITY |
| Jun 8, 2:55 PM CDT | TSTM WND DMG | 3 Ne Chapmansboro, TN | SEVERAL TREES BLOWN DOWN ON THOMASVILLE ROAD NEAR CHAPMANSBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS54 KOHX 081941
SVROHX
TNC021-037-043-147-082015-
/O.NEW.KOHX.SV.W.0078.150608T1941Z-150608T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 PM CDT
* AT 238 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHLAND
CITY...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOELTON AROUND 305 PM CDT.
RIDGETOP AROUND 310 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BEAMAN PARK AND WHITES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3639 8674 3638 8673 3635 8672 3619 8671
3622 8718 3640 8718 3641 8675
TIME...MOT...LOC 1941Z 271DEG 25KT 3631 8706
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
101 follow-up statement
754
WWUS54 KOHX 081955
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT MON JUN 8 2015
TNC043-082005-
/O.CAN.KOHX.SV.W.0078.000000T0000Z-150608T2015Z/
DICKSON TN-
255 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DICKSON
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3641 8675 3638 8673 3635 8672 3619 8671
3621 8706 3640 8707
TIME...MOT...LOC 1955Z 271DEG 25KT 3631 8694
$$
TNC021-037-147-082015-
/O.CON.KOHX.SV.W.0078.000000T0000Z-150608T2015Z/
ROBERTSON TN-CHEATHAM TN-DAVIDSON TN-
255 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DAVIDSON...EAST CENTRAL CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES
UNTIL 315 PM CDT...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ASHLAND CITY...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JOELTON AROUND 305 PM CDT.
RIDGETOP AROUND 315 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WHITES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3641 8675 3638 8673 3635 8672 3619 8671
3621 8706 3640 8707
TIME...MOT...LOC 1955Z 271DEG 25KT 3631 8694
HAIL...1.50IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:09 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 8, 2:09 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT MON JUN 8 2015 .DISCUSSION...STORMS ARE MOVING INTO AND ACROSS MIDDLE TENNESSEE IN MULTIPLE WAVES THIS AFTERNOON, WITH THE ENTIRE MID STATE ALREADY UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM. SO FAR, THE MAJORITY OF THE REPORTS WE HAVE RECEIVED ARE HAIL-RELATED, ALTHOUGH WE HAVE ALSO RECEIVED REPORTS OF STRONG WIND GUSTS AND HEAVY RAINFALL. THE LATEST (18Z) LAPS SOUNDING FOR BNA SHOWS A LIFTED INDEX AROUND -5 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF ALMOST 2,100 J/KG. PRECIPITABLE WATER HAS INCREASED TO 1.86 INCHES WITH THE K-INDEX A ROBUST 35. WIND SHEAR IS MINIMAL WITH 0-3 SRH OF ONLY 50. SOUNDING ALSO SHOWS A PRONOUNCED MID-LEVEL DRY LAYER CENTERED AROUND 600 MB. THEREFORE, THE SEVERE THREAT WILL REMAIN FOR THE NEXT SEVERAL HOURS. EXPECT THE COLD FRONT TO COME THROUGH MIDDLE TENNESSEE MAINLY BETWEEN 00Z AND 06Z, WITH POP'S DROPPING OFF CONSIDERABLY AFTER 06Z AND GONE ALTOGETHER AFTER 12Z. EXPECT ONLY A SLIGHT DROP-OFF IN TEMPERATURES TOMORROW WITH THE WIND SHIFT, BUT WE'LL BE RIGHT BACK ABOVE NORMAL BY WEDNESDAY AS THE SURFACE RIDGE MOVES EAST OF THE MID STATE. AS WE HEAD TOWARD THE END OF THE WEEK, THE GFS & ECMWF DEVELOP AN INVERTED TROUGH TO OUR WEST WITH DEEP GULF MOISTURE ADVECTING INTO MIDDLE TENNESSEE, WITH A CHANCE OF STORMS ON THURSDAY, AND AN EVEN BETTER CHANCE FRIDAY & SATURDAY. AT THIS TIME, THE SPC DOES NOT HAVE ANY SEVERE WEATHER THREAT FOR MIDDLE TENNESSEE PAST TODAY/TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 87 66 90 / 60 10 10 05 CLARKSVILLE 66 86 65 89 / 50 10 10 05 CROSSVILLE 63 81 61 82 / 80 10 10 10 COLUMBIA 66 88 67 90 / 70 10 10 05 LAWRENCEBURG 66 88 67 89 / 80 10 10 10 WAVERLY 65 87 66 90 / 50 10 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUN 8 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER. LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS... ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING... POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 8, 1:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 E CLARKSVILLE 36.56N 87.26W
06/08/2015 M1.00 INCH MONTGOMERY TN TWITTER
QUARTER SIZE HAIL IN CLARKSVILLE OFF OF I-24 AT EXIT
11.
&&
EVENT NUMBER OHX1500538
JJLocal storm report, Jun 8, 1:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL SPRINGFIELD 36.50N 86.88W
06/08/2015 M0.70 INCH ROBERTSON TN TRAINED SPOTTER
WIND DRIVEN DIME SIZE HAIL
&&
EVENT NUMBER OHX1500539
JJSpecial weather statement, Jun 8, 1:41 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT MON JUN 8 2015
TNZ032-064-065-081930-
DE KALB-PUTNAM-WHITE-
141 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND WHITE
COUNTIES...
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SMITHVILLE...BURGESS FALLS STATE
PARK...BAKERS CROSSROADS...HAMPTONS CROSSROADS AND SPARTA.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3579 8526 3580 8528 3582 8527 3580 8536
3582 8548 3581 8550 3581 8564 3585 8575
3585 8589 3617 8580 3618 8527
07Local storm report, Jun 8, 1:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 SE SPRINGFIELD 36.47N 86.84W
06/08/2015 M1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1500540
ALLocal storm report, Jun 8, 1:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL SPRINGFIELD 36.50N 86.88W
06/08/2015 M1.00 INCH ROBERTSON TN CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER OHX1500541
JJSpecial weather statement, Jun 8, 2:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT MON JUN 8 2015
TNZ032>034-065-066-082000-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
232 PM CDT MON JUN 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MONTEREY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MONTEREY...PLEASANT HILL...
CLARKRANGE...SLATE SPRINGS AND FAIRFIELD GLADE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3592 8527 3615 8529 3626 8488 3621 8491
3616 8490 3613 8486 3610 8484 3610 8482
3608 8480 3606 8479 3599 8471 3592 8468
3590 8468
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:33 AM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jun 8, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 34 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 38 min |
| Jun 8, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 8, 1:07 PM CDT | Special Weather Statement | OHX | DeKalb | 38 min |
| Jun 8, 1:08 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 52 min |
| Jun 8, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 32 min |
| Jun 8, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 46 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| Jun 8, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 24 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 49 min |
| Jun 8, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 27 min |
| Jun 8, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 34 min |
| Jun 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 31 min |
| Jun 8, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 25 min |
| Jun 8, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Jun 8, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Jun 8, 2:46 PM CDT | Special Weather Statement | OHX | Wayne | 44 min |
| Jun 8, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | OHX | Lawrence | 31 min |
| Jun 8, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 32 min |
| Jun 8, 3:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Jun 8, 3:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jun 8, 3:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Wilson | 3 hr |
| Jun 8, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 39 min |
| Jun 8, 3:31 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 8, 3:43 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 47 min |
| Jun 8, 3:46 PM CDT | Special Weather Statement | OHX | Perry | 44 min |
| Jun 8, 4:01 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| Jun 8, 4:24 PM CDT | Special Weather Statement | OHX | Hickman | 36 min |
| Jun 8, 4:26 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Jun 8, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 18 min |
| Jun 8, 4:46 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 3 hr |
| Jun 8, 4:59 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more | 3 hr |
| Jun 8, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 8, 5:19 PM CDT | Special Weather Statement | OHX | Overton | 26 min |
| Jun 8, 6:08 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.